Alert archive / Hawaii / Wind Advisories in 2026
Wind Advisory 2, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 14, 2026, 2:57 AM HST for 4 counties in Hawaii. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2026, 2:57 AM HST (12:57 UTC)
- Expired
- Jan 15, 2026, 2:51 PM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
762 WWHW70 PHFO 141257 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 257 AM HST Wed Jan 14 2026 HIZ004-007-009-010-017-029-030-033-035>038-045-150400- /O.NEW.PHFO.WI.Y.0002.260114T1257Z-260115T0400Z/ Kauai Mountains-Oahu North Shore-Olomana-Central Oahu-Maui Windward West-Kauai North-Kauai East-Honolulu Metro-Koolau Windward-Koolau Leeward-Molokai Windward-Molokai Southeast-Maui Central Valley North- 257 AM HST Wed Jan 14 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts 40 to 50 mph. * WHERE...Over mountains including north and east sections of Kauai, Oahu, Molokai and Maui. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings. Driving may become difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ HIZ028-150400- /O.NEW.PHFO.WI.Y.0002.260114T1257Z-260116T0400Z/ Big Island Summits- 257 AM HST Wed Jan 14 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Southwest winds 40 to 50 mph with gusts up to 65 mph. * WHERE...The summits of Mauna Kea and Mauna Loa on the Big Island of Hawaii. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. $$ RCB
4 follow-up statements
140 WWHW70 PHFO 150112 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 312 PM HST Wed Jan 14 2026 HIZ004-007-009-010-017-029-030-033-035>038-045-151000- /O.EXT.PHFO.WI.Y.0002.000000T0000Z-260115T1000Z/ Kauai Mountains-Oahu North Shore-Olomana-Central Oahu-Maui Windward West-Kauai North-Kauai East-Honolulu Metro-Koolau Windward-Koolau Leeward-Molokai Windward-Molokai Southeast-Maui Central Valley North- 312 PM HST Wed Jan 14 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... * WHAT...South winds 15 to 25 mph with gusts 40 to 50 mph. * WHERE...Portions of Kauai, Oahu, Molokai, and Maui. * WHEN...Until midnight HST tonight. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings. Driving may become difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ HIZ028-151415- /O.CON.PHFO.WI.Y.0002.000000T0000Z-260116T0400Z/ Big Island Summits- 312 PM HST Wed Jan 14 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...Southwest winds 40 to 50 mph with gusts up to 65 mph. * WHERE...Big Island Summits. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. $$ Tsamous
833 WWHW70 PHFO 150946 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 1146 PM HST Wed Jan 14 2026 HIZ004-007-009-010-029-030-033-035-036-160000- /O.EXP.PHFO.WI.Y.0002.000000T0000Z-260115T1000Z/ Kauai Mountains-Oahu North Shore-Olomana-Central Oahu-Kauai North- Kauai East-Honolulu Metro-Koolau Windward-Koolau Leeward- 1146 PM HST Wed Jan 14 2026 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT HST TONIGHT... Strong southerly wind gusts have ended over Kauai and Oahu this evening. Therefore the Wind Advisory is cancelled. $$ HIZ017-037-038-045-151600- /O.EXT.PHFO.WI.Y.0002.000000T0000Z-260115T1600Z/ Maui Windward West-Molokai Windward-Molokai Southeast-Maui Central Valley North- 1146 PM HST Wed Jan 14 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts 40 to 50 mph. * WHERE...Maui Central Valley North, Maui Windward West, Molokai Southeast, and Molokai Windward. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings. Driving may become difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ HIZ028-152300- /O.CON.PHFO.WI.Y.0002.000000T0000Z-260116T0400Z/ Big Island Summits- 1146 PM HST Wed Jan 14 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Big Island Summits. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. $$ RCB
733 WWHW70 PHFO 151326 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 326 AM HST Thu Jan 15 2026 HIZ017-037-038-045-160330- /O.CAN.PHFO.WI.Y.0002.000000T0000Z-260115T1600Z/ Maui Windward West-Molokai Windward-Molokai Southeast-Maui Central Valley North- 326 AM HST Thu Jan 15 2026 ...WIND ADVISORY IS CANCELLED... Winds have lowered below advisory thresholds. Therefore the Wind Advisory is cancelled. $$ HIZ028-160230- /O.CON.PHFO.WI.Y.0002.000000T0000Z-260116T0400Z/ Big Island Summits- 326 AM HST Thu Jan 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Southwest winds 40 to 50 mph with gusts up to 65 mph. * WHERE...Big Island Summits. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. $$ RCB
650 WWHW70 PHFO 160051 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 251 PM HST Thu Jan 15 2026 HIZ028-161500- /O.CAN.PHFO.WI.Y.0002.000000T0000Z-260116T0400Z/ Big Island Summits- 251 PM HST Thu Jan 15 2026 ...WIND ADVISORY IS CANCELLED... Winds have lowered below advisory thresholds. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 13, 3:55 PM HST, 11 hours 2 minutes earlier.
Area forecast discussion, Jan 13, 3:55 PM HST, 11 hours 2 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 355 PM HST Tue Jan 13 2026 .SYNOPSIS... An approaching cold front will allow flow to veer southerly tonight, becoming breezy to locally windy by mid-day Wednesday. The front is forecast to quickly slide down the island chain Wednesday night into Thursday and bring a line of moderate locally heavy rainfall with it. Seasonally cool and dry weather will return late Friday through the weekend as high press becomes re- established. Another cold front may affect the state by Tuesday or Wednesday of next week. && .DISCUSSION... Visible satellite imagery this afternoon showed scattered low clouds, associated with a dissipated cold font, banking up along windward portions of Maui and the Big Island. Shallow afternoon build ups could also be noted over leeward Big Island due to residual frontal moisture. Aside from some spotty light showers within the areas mentioned above, dry conditions prevailed. Post frontal subsidence aloft brought mostly clear skies this afternoon over the western half of the of the state. Zooming further out on our satellite loop, the frontal band from our next cold front can be seen roughly 850 miles northwest of Kauai, pushing southeastward at a healthy clip. Tonight, as the front edges closer to the islands, light to moderate easterly flow will begin to veer southeasterly and eventually southerly by Wednesday morning. Southerly and southwesterly winds begin to really ramp up during the late morning hours and peak in the afternoon/evening across the smaller islands. Widespread sustained winds 20 to 25 mph with higher gusts can be expected for most zones of the smaller islands. However, winds will strongest over the ridge tops and downslope of terrain where Wind Advisory criteria will likely be met. In addition to the winds, hi-res model guidance has been consistent over the last several runs with advecting prefrontal moisture with scattered to numerous showers northward over mainly Kauai and Oahu. Maui County and the Big Island, still under subsidence aloft, should remain mostly dry on Wednesday. Both the GFS and ECMWF are nearly identical in timing, moving the front and associated rain band quickly across Kauai Wednesday evening, Oahu and Maui County Wednesday night into Thursday morning, and through the Big Island by Thursday afternoon. Though some pockets of heavier rainfall may be embedded in the line, the speed of the system should help mitigate the flash flooding threat. That being said, minor flooding or ponding in poor drainage areas remain possible. A slight chance of thunderstorms has been added to the forecast for Kauai and waters northward Wednesday evening and then Oahu and waters northward Wednesday night to account for marginal instability along the frontal rainband. Similar to Monday's system, the front will loose energy as it presses southeastward towards the Big Island. Post frontal, breezy northerly winds develop and advect in a much cooler and drier airmass. Dewpoints will once again drop into the mid 50s with overnight temperatures falling to around 5 degrees below normal for this time of year. Friday through the weekend, as surface high pressure builds back to the north of the state, flow will veer northeasterly. Both high and low temperatures will remain slightly below seasonal norms. Subsidence aloft and the lack of much moisture in the lower levels will lead to fair weather with limited shower activity. Long range guidance shows potentially yet another robust front to move over the state Tuesday or Wednesday of next week. However, there is still some significant difference in the timing and strength between models. && .AVIATION... Gentle to breezy southeasterly winds expected through tonight. Winds will begin to increase tomorrow and be locally windy and veer southwesterly, west to east as a cold front approaches from the northwest. Dry and stable conds should continue the rest of tonight. Its possible to see some isol SHRA on windward and mauka locations overnight. As the cold front moves in tomorrow expect conds to deteriorate west to east. SHRA and a few isol TSTMs are possible with fropa. VFR conds should prevail through early morning. IFR/MVFR conds will be possible as the front approaches and passes. AIRMET Sierra is not in effect but may be needed tomorrow for mtn obsc and/or IFR conds. AIRMET TANGO is in effect over the entire state for mod turb between FL260 and FL360. && .MARINE... The remnants of a front can be seen just south of the Big Island this afternoon. The next strong cold front will sweep from west to east through the western islands on Wednesday, and once again stall out near the Big Island by Thursday afternoon. A passing high pressure system far north of the islands will bring back easterly trade winds across Hawaiian Waters from Friday through Sunday. Winds weaken and veer from a more southeasterly direction over the northwestern waters by next week Monday as another cold front approaches the islands from the northwest. The current large, long to medium period northwest (310-330 degree) swell peaked earlier today and will gradually fade through Wednesday, with surf heights expected to remain above advisory levels through Wednesday afternoon along exposed north and west facing shores. The High Surf Warning (HSW) for exposed north and west facing shores has been converted to a High Surf Advisory (HSA) this afternoon and is now in effect through Wednesday afternoon. The HSA for west facing shores of the Big Island has been cancelled. A Small Craft Advisory (SCA) is in effect for the northwest coastal waters and most windward coastal waters due to elevated seas associated with the current northwest swell. Another extra large, long period northwest (310-330 degree) swell will build into the region by Thursday, likely producing another round of warning level surf along exposed north and west facing shores lasting through Friday, and lingering near advisory levels Saturday before another reinforcing northwest swell briefly boosts surf heights back to near warning levels on Sunday and Sunday night. Surf along east facing shores will remain small through most of this week due to shifting wind directions from the passing fronts. However, some east facing shores sensitive to northerly swells may experience a slight uptick in surf heights this weekend as the fading northwesterly swell becomes more northerly. No noteworthy swells are expected to impact the state from the south. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Wednesday for Niihau-Kauai Leeward-Waianae Coast-Oahu North Shore-Maui Windward West-Kauai North-Molokai Windward-Molokai North-Molokai West-Maui Central Valley North-Windward Haleakala. Small Craft Advisory until 6 AM HST Wednesday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-Alenuihaha Channel-Big Island Windward Waters. && DISCUSSION...Thomas AVIATION...Walsh MARINE...Farris
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:30 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 24 hr |
| Jan 14, 10:43 AM HST | Special Marine Warning | HFO | 47 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.